Metric Embeddings - Beyond One-Dimensional Distortion

Robert Krauthgamer*, Nathan Linial, Avner Magen

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


The extensive study of metric spaces and their embeddings has so far focused on embeddings that preserve pairwise distances. A very intriguing concept introduced by Feige [F] allows us to quantify the extent to which larger structures are preserved by a given embedding. We investigate this concept, focusing on several major graph families such as paths, trees, cubes, and expanders. We find some similarities to the regular (pairwise) distortion, as well as some striking differences.

Original languageAmerican English
Pages (from-to)339-356
Number of pages18
JournalDiscrete and Computational Geometry
Issue number3
StatePublished - Apr 2004


Dive into the research topics of 'Metric Embeddings - Beyond One-Dimensional Distortion'. Together they form a unique fingerprint.

Cite this